Processing math: 100%
Teoriya Veroyatnostei i ee Primeneniya
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teoriya Veroyatnostei i ee Primeneniya, 1993, Volume 38, Issue 2, Pages 273–287 (Mi tvp3940)  

This article is cited in 3 scientific papers (total in 3 papers)

The distribution of the distance to the root of the minimal subtree containing all the vertices of a given height

V. A. Vatutin

Steklov Mathematical Institute, Russian Academy of Sciences
Full-text PDF (769 kB) Citations (3)
Abstract: Let h(s) be the generating function of the number of direct descendants in a Galton–Watson branching process, μ(t) the number of particles in the process at time t, ν the total number of particles bornn in the process during its evolution, and let τ(t) be the distance to the nearest mutual ancestor of all the particles existing at time t. Assuming that
h(1)=1,0<B=h(1)<,
and the parameters N, t in such a way that t(B/N)1/2β(0,), we find the limit
limP{t1τ(t)aμ(t)>0,ν=N}=Iβ(a),0<a<1.
The result obtained is used to find the limiting (as N) distribution of the distance to the root of the minimal subtree containing all the vertices of a given height in the case where the tree is chosen at random and equiprobably either from the set of all planted plane trees with N nonrooted vertices or from the set of all labelled rooted trees with N vertices.
Keywords: Galton–Watson branching process, limit theorems, distribution distance to the nearest mutual ancestor, planted plane trees, labelled trees.
Received: 26.08.1991
English version:
Theory of Probability and its Applications, 1993, Volume 38, Issue 2, Pages 330–341
DOI: https://doi.org/10.1137/1138029
Bibliographic databases:
Document Type: Article
Language: Russian
Citation: V. A. Vatutin, “The distribution of the distance to the root of the minimal subtree containing all the vertices of a given height”, Teor. Veroyatnost. i Primenen., 38:2 (1993), 273–287; Theory Probab. Appl., 38:2 (1993), 330–341
Citation in format AMSBIB
\Bibitem{Vat93}
\by V.~A.~Vatutin
\paper The distribution of the distance to the root of the minimal subtree containing all the vertices of a given height
\jour Teor. Veroyatnost. i Primenen.
\yr 1993
\vol 38
\issue 2
\pages 273--287
\mathnet{http://mi.mathnet.ru/tvp3940}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=1317980}
\zmath{https://zbmath.org/?q=an:0807.60081}
\transl
\jour Theory Probab. Appl.
\yr 1993
\vol 38
\issue 2
\pages 330--341
\crossref{https://doi.org/10.1137/1138029}
\isi{https://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=Publons&SrcAuth=Publons_CEL&DestLinkType=FullRecord&DestApp=WOS_CPL&KeyUT=A1993NY72300010}
Linking options:
  • https://www.mathnet.ru/eng/tvp3940
  • https://www.mathnet.ru/eng/tvp/v38/i2/p273
  • This publication is cited in the following 3 articles:
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Теория вероятностей и ее применения Theory of Probability and its Applications
    Statistics & downloads:
    Abstract page:251
    Full-text PDF :64
    First page:9
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025